I was told by my doctor to have A MIBI stress test which is a Nuclear Medicine test that If you are unable to perform the stress test on the treadmill, a drug called PERSANTINE will be given to you. Does it have any harmful effects on PD patient?
As a general rule, any FDA approved drug has side effects and involves a certain degree of risk. You can always search on the FDA website (http://www.fda.gov/drugs/drugsafety) to discover the side effects of any drug.
My research did not reveal any information about Persantine. As best I can determine, it was approved for use by the FDA in 1987, but withdrawn from the FDA approval list in 2005.
it looks to me like a similar drug is now available called Aggrenox which has dipyridamole as the primary ingredient. It appears to act much like aspirin. You might want to review the articles below and consider consult with a pharmacist who can surely provide a list of possible side effects.
As for specific interactions with a persons with Parkinson’s symptoms, that is a wide open issue. It really depends on what are the presenting symptoms, what drugs and supplements you might be taking at the time, etc.
Here are a few website references I found that might be of interest:
PERSANTINE – dipyridamole
Robert Rodgers, Ph.D.